MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unknown lesion.A 2.0x200mm armada 14 balloon dilatation catheter (bdc) was advanced to the target lesion; however, the bdc appeared not to inflate.The bdc was removed and tested outside the patient anatomy when a perforation was observed.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported balloon rupture was confirmed.Additionally, an inner member tear was noted.A review of the lot history record revealed two manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed a similar complaint from this lot.The investigation determined a potential product quality issue based on the electronic lot history review, exception review, similar incident review, the reported compliant, the confirmed balloon pinhole and the noted inner member tear.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16018510
Report Number2024168-2022-12896
Device Sequence Number12208687
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public08717648155994
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number1110441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown